Alert archive / Connecticut / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Albany, NY

June 24, 2010Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2010, 1:32 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2010, 1:32 PM EDT (17:32 UTC)
Expired
Jun 24, 2010, 2:30 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 1:33 PM EDTTSTM WND DMGPleasant Valley, NYTREES DOWN. TIME ESTIMATED BY RADAR.
Jun 24, 1:38 PM EDTTSTM WND DMGMillbrook, NYTREES DOWN IN THE TOWN OF WASHINGTON AND THE TOWN OF UNION VALE. TIME ESTIMATED BY RADAR.
Jun 24, 1:40 PM EDTTSTM WND DMGDover Plains, NYTREES DOWN IN THE TOWN OF DOVER. TIME ESTIMATED BY RADAR.
Jun 24, 1:55 PM EDTTSTM WND DMGKent, CTTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 10:19 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS51 KALY 241732
SVRALY
CTC005-NYC027-241830-
/O.NEW.KALY.SV.W.0039.100624T1732Z-100624T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 230 PM EDT

* AT 129 PM EDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS         
  REPORTED A SEVERE   THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE  
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR            
  FISHKILL...OR 7 MILES EAST OF BEACON...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAWLING BY 145 PM EDT...
  9 MILES SOUTH OF WINGDALE BY 150 PM EDT...
  9 MILES SOUTH OF GAYLORDSVILLE BY 155 PM EDT...
  NEW MILFORD BY 200 PM EDT...
  WOODBURY AND WOODBURY CENTER BY 215 PM EDT...
  OAKVILLE BY 220 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN FISHKILL 
NEW YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
      4152 7353 4152 7362 4149 7393 4179 7391
      4179 7302 4164 7297 4157 7309 4155 7316
      4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1731Z 270DEG 39KT 4152 7381

$$

FRUGIS
2 follow-up statements
947 
WWUS51 KALY 241756
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
156 PM EDT THU JUN 24 2010

NYC027-241804-
/O.CAN.KALY.SV.W.0039.000000T0000Z-100624T1830Z/
DUTCHESS NY-
156 PM EDT THU JUN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUTCHESS COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED EASTWARD OUT OF DUTCHESS COUNTY. 
THUS...THE WARNING HAS BEEN CANCELLED FOR DUTCHESS COUNTY.


PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
      4179 7349 4179 7302 4164 7297 4157 7309
      4155 7316 4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1754Z 270DEG 41KT 4165 7333

$$

CTC005-241830-
/O.CON.KALY.SV.W.0039.000000T0000Z-100624T1830Z/
LITCHFIELD CT-
156 PM EDT THU JUN 24 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN LITCHFIELD COUNTY...

AT 152 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR MARBLE DALE...OR NEAR NEW
MILFORD...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETHLEHEM VILLAGE...BETHLEHEM...GULLS HOLLOW AND LAKESIDE BY 200 PM
  EDT...
  MORRIS...EAST MORRIS AND MINORTOWN BY 205 PM EDT...
  REYNOLDS BRIDGE...PLYMOUTH AND PLYMOUTH GREEN BY 210 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
DUTCHESS COUNTY NEW YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
      4179 7349 4179 7302 4164 7297 4157 7309
      4155 7316 4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1754Z 270DEG 41KT 4165 7333

$$

FRUGIS
357 
WWUS51 KALY 241823
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT THU JUN 24 2010

CTC005-241833-
/O.EXP.KALY.SV.W.0039.000000T0000Z-100624T1830Z/
LITCHFIELD CT-
223 PM EDT THU JUN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LITCHFIELD COUNTY
WILL EXPIRE AT 230 PM EDT...

THE THUNDERSTORM HAS MOVED EASTWARD OUT OF LITCHFIELD COUNTY. 
THUS...THE WARNING WILL BE ALLOWED TO EXPIRE.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4149 7337 4151 7339 4151 7345 4166 7351
      4179 7349 4179 7302 4164 7297 4157 7309
      4155 7316 4151 7316 4151 7331 4147 7333
TIME...MOT...LOC 1823Z 270DEG 41KT 4165 7289

$$

FRUGIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:10 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 24, 11:10 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1110 AM EDT THU JUN 24 2010

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A LOW PRESSURE SYSTEM AS IT
MOVES ACROSS THE REGION TODAY. A COOLER AND DRIER AIR MASS WILL
FILTER IN TONIGHT WITH DRY AND SEASONABLE WEATHER FOR FRIDAY.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 AM...NOT MUCH CU YET IN THE WATCH AREA...EXCEPT IN THE
ADIRONDACKS WHERE SHOWERS WITHOUT LIGHTING HAVE DEVELOPED. FREEZING
LEVEL OFF OUR SOUNDING HIGH AT OVER 14,000 FEET...-20C OVER 25,000
FEET. HAIL NOT AS MUCH ASA THREAT...BUT IMPRESSIVE UNIDIRECTIONAL
WIND SHEAR COULD PRODUCE GOOD BOWING SEGMENT. EXPECT CONVECTION TO
FIRE UP IN THE NEXT COUPLE OF HOURS. FOR NOW...NEED TO RAISE TEMPS
3-6 DEGREES ACROSS THE BOARD. NO OTHER CHANGES.

SEVERE THUNDERSTORM WATCH #404 IS IN EFFECT UNTIL 22Z/THURSDAY FOR
ALL BUT HERKIMER AND HAMILTON COUNTIES. MAIN THREAT DAMAGING WINDS.

PREVIOUS DISCUSSION ISSUED AT 959 AM...UPDATED GRIDS TO BETTER
TIME CONVECTION ACROSS FORECAST AREA. THE STORM PREDICTION CENTER
AS ISSUED A MESOSCALE DISCUSSION #1109 WHICH INCLUDES A PORTION OF
THE FORECAST AREA. BEST CHANGES FOR SEVERE THUNDERSTORMS WILL BE
SOUTH OF THE CAPITAL DISTRICT WHERE INSTABILITY WILL BE GREATEST.
CONVECTION HAS FIRED UP HEAD OF THE COLD FRONT ACROSS WESTERN PA
AND IS HEADING EASTWARD INTO UNSTABLE AIR. MAIN THREAT DAMAGING
WINDS WITH STRONG SPEED SHEAR ACROSS AREA.

PREVIOUS DISCUSSION ISSUED AT 415 PM...RATHER COMPLEX UPCOMING
FORECAST AS MAIN HEIGHT FALL CENTER WILL BE ACROSS THE ST LAWRENCE
VALLEY TODAY...

AS SUGGESTED THIS TIME YESTERDAY...MODELS AND CONVECTIVE SCHEMES
CONTINUE TO HAVE CHALLENGES THIS MORNING. SATELLITE AND RADAR
ANALYSIS THIS MORNING REVEAL A WEAKENING MCS /ACTUALLY A LITTLE
SMALLER THAN THE DEFINITION FOR A MCS/ OVER WESTERN NY. PURE
EXTRAPOLATION OF THIS COMPLEX WOULD BRING RAIN AND EMBEDDED
THUNDER INTO OUR WESTERN 1/3RD OF THE CWA AROUND 10Z AND OUR
ADJACENT WESTERN NEW ENGLAND COUNTIES AROUND 12Z. USUALLY WHEN
THESE COMPLEXES WEAKEN...SO TOO DOES THE FORWARD PROPAGATION SO
THE AFOREMENTIONED TIMES ARE APPROXIMATE AND IF TRENDS CONTINUE.
THIS SEEMS TO BE ALONG THE WARM FRONT AND HIGHER THETA-E AIR
QUICKLY ADVANCING ACROSS OHIO AND LAKE ERIE. SPC HOURLY MESOSCALE
ANALYSIS SUGGESTS PWATS ARE CLOSE TO 2 INCHES WITH MOISTURE
TRANSPORT MAGNITUDES AROUND 40KTS. MUCAPES UPSTREAM ARE QUITE HIGH
WITH VALUES IN EXCESS OF 3K J/KG WHICH IS PROGGED TO ADVECT INTO
PORTIONS OF THE CWA TODAY. PER CLOSE COLLABORATION WITH SPC AND
NEIGHBORING WFOS...SLIGHT RISK FOR THE ENTIRE REGION TODAY AHEAD
OF COLD FRONT WITH BULK SHEAR VALUES BETWEEN 40-50KTS. THIS HIGHER
POTENTIAL INSTABILITY SEEMS TO BE ALONG AND SOUTH OF I90 AND THIS
NOTION IS ALSO SUGGESTED FROM THE KF-NAM RUN THIS EARLY THURSDAY
MORNING PER SPC DISCUSSION. THEREFORE...ENHANCED WORDING WILL BE
PLACE IN THIS REGION AND IN AGREEMENT WITH THE HIGHER PROBABILITY
PER SPC SWODY1. NOW...IF ENOUGH INSOLATION WERE TO OCCUR THEN
UPDRAFTS COULD BECOME RATHER ROBUST WITH SBCAPES IN EXCESS OF 2K
J/KG WITH FORECAST DCAPES BETWEEN 1000-1500 J/KG SUGGEST A STRONG
POTENTIAL FOR DAMAGING DOWNDRAFTS. FROPA TIMING FROM THE NCEP
MODEL SUITE AND EXPERIMENTAL RUC SUGGEST AROUND 20Z FOR OUR
SOUTHEAST ZONES.

IN THE WAKE OF THE FROPA...TRENDS IN THE FORECAST WIND FIELD
HAS WEAKENED AND PREVIOUS GUSTS IN THE MOS NUMBERS HAS COME DOWN.
NEVERTHELESS...PRESSURE RISES AND MIXING LAYER HEIGHTS SUGGEST AT
LEAST 30KT POTENTIAL LATE THIS AFTERNOON.

TEMPERATURES WILL ALSO BE A CHALLENGE WITH A BLEND OF LAV/MET/MAV
AT THIS TIME /LOW-MID 80S IN THE HUDSON RIVER VALLEY AND 70S FOR
THE TERRAIN/.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THOSE AFOREMENTIONED WINDS WILL SUBSIDE THIS EVENING AS THE
SURFACE GRADIENT RELAXES AS HIGH PRESSURE BUILDS IN FROM THE WEST
DESPITE THE REGION STILL EMBEDDED WITHIN THE NORTHWEST FLOW ALOFT
THROUGH FRIDAY NIGHT. THIS WILL KEEP THE REGION NEARLY PRECIP
FREE...WITH THE EXCEPTION OF THE HIGHER TERRAIN ON FRIDAY. WITH
DAYTIME HEATING AND RESIDUAL GROUND MOISTURE...THERE IS A SLIGHT
CHANCE FOR A POPUP SHOWER AND WILL RETAIN THE PREVIOUS FORECAST.
TIMING OF NEXT UPSTREAM MCS DEVELOPMENT SEEMS TO HOLD OFF UNTIL
AFTER THE SHORT TERM PERIOD PER MODEL DIAGNOSTICS.

MACHINE MOS NUMBERS LOOK RATHER CLOSE AND A BLEND WITH OUR
PREVIOUS OFFICIAL FORECAST LOOK GOOD.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A WEAK HIGH OVER THE REGION FRIDAY NIGHT MOVES OFF SHORE ON SATURDAY
AS A FRONTAL SYSTEM DROPS SOUTH INTO THE REGION. THE FRONT THEN
STALLS OVER THE REGION SATURDAY NIGHT AS A LOW MOVES ACROSS THE
REGION. ON SUNDAY THE FRONTAL BOUNDARY SURGES NORTH AS A WARM FRONT
AS A STRONGER LOW PRESSURE AREA MOVES ACROSS THE GREAT LAKES
REGION...THEN A COLD FRONT MOVES ACROSS THE REGION MONDAY AS THE LOW
MOVES FROM JUST NORTH OF LAKE CHAMPLAIN INTO THE MARITIMES. THAT IS
FOLLOWED BY THE UPPER TROF DROPPING INTO THE REGION TUESDAY NIGHT
AND SLOWLY MOVING ACROSS THE REGION ON WEDNESDAY. ALL IN ALL...A
RATHER DISMAL AND CLOUDY PERIOD WITH SEVERAL BOUTS OF SHOWERS. FOR
THE MOST PART WE HAVE CHANCE POPS AND HAVE STUCK WITHIN A FEW DEGREES
OF GMOS FOR THE MAX AND MIN TEMPS. THE GFS AND EURO DIFFER SO
CONFIDENCE IS FAIRLY LOW...AND WE HAVE MASSAGED POPS TO BETTER FIT
IN WITH ADJACENT SECTORS AND ALSO LOWERED POPS FROM LIKELY TO CHANCE
DUE TO LOW CONFIDENCE.  FOR THE MOST PART HIGH TEMPS DURING THIS
PERIOD RANGE FROM THE HIGH 60S IN COOLER AREAS LIKE THE ADIRONDACKS
AND SOUTHERN VERMONT TO THE LOW AND MID 80S IN THE HUDSON
VALLEY...THEN COOL TO THE MID 60S AND MID 70S ON WEDNESDAY WITH THE
UPPER LOW. LOW TEMPS RANGE FROM THE UPPER 40S TO THE LOWER 60S.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SEVERE THUNDERSTORM WATCH #404 IS IN EFFECT UNTIL 22Z/THURSDAY FOR
KGFL...KALB AND KPOU.

MAINLY VFR CONDITIONS EXPECTED TODAY WITH MVFR-IFR WITH SHOWERS
AND THUNDERSTORMS AS THEY MOVE THROUGH. THUNDERSTORM THREAT IS
ADDRESSED WITH CB IN TAFS AT THIS TIME UNTIL GET A BETTER HANDLE
ON TIMING. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED WITH THE
BEST CHANCES MAINLY SOUTH OF THE CAPITAL DISTRICT.

WITH THE PASSAGE OF THE COLD FRONT A DRIER AND COOLER AIRMASS WILL
FILTER IN TONIGHT. HOWEVER.. WITH WINDS DIMINISHING AND RESIDUAL
LOW LEVEL MOISTURE THERE IS THE POSSIBILITY OF RADIATION FOG
AND/OR LOW STRATUS DURING THE NIGHT TONIGHT.

OUTLOOK...
FRI...VFR...NO SIG WX.
SAT-MON...VFR WITH MVFR POSSIBLE WITH A CHANCE SHRA/-TSRA.

&&

.FIRE WEATHER...
NEAR WET FLAG CONDITIONS EXPECTED TODAY WITH SHOWERS AND
THUNDERSTORMS EXPECTED. DRIER AND COOLER CONDITIONS SETTLE INTO
THE REGION LATE TODAY ON GUSTY NORTHWEST WINDS...THEN THOSE WINDS
WILL SUBSIDE AND DRY CONDITIONS WILL LAST THROUGH FRIDAY.

RELATIVE HUMIDITIES WILL AVERAGE BETWEEN 50 AND 70 PERCENT
TODAY...BETWEEN 90 AND 100 PERCENT TONIGHT...THE DRY OUT BETWEEN
30 AND 40 PERCENT ON FRIDAY.

&&

.HYDROLOGY...
HIGHER MOISTURE CONTENT WILL ADVECT INTO THE REGION TODAY WITH AN
INCREASE COVERAGE OF SHOWERS AND THUNDERSTORMS. THUNDERSTORMS MAY
CONTAIN LOCALLY HEAVY DOWNPOURS POSSIBLY PRODUCING ISOLATED
AMOUNTS OF 1 TO 2 INCHES. BASIN AVERAGES ARE EXPECTED REMAIN UNDER
1 INCH...WHICH IS WELL BELOW FLASH FLOOD GUIDANCE...AT THE PRESENT
TIME.  FURTHERMORE...WITH RIVERS FLOWS NEAR NORMAL TO BELOW
NORMAL...WE ARE NOT EXPECTING FLOODING ON THE MAIN STEM RIVERS AT
THIS TIME. HOWEVER...RAPID RISES ON SMALL STREAMS AND PONDING OF
WATER ON ROADS AND IN PARKING AREAS/POOR DRAINAGE COULD BE ISSUES
WHERE THUNDERSTORMS PRODUCE HEAVY DOWNPOURS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER AND LAKE LEVELS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...IAA/BGM
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...IAA/RCK
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Jun 24, 10:54 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1054 AM EDT THU JUN 24 2010

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1054 AM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...SARATOGA
LAKE GEORGE REGION...CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...MID
HUDSON VALLEY...TACONICS...THE BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY...THEN AGAIN SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SPOTTERS HAVE BEEN ACTIVATED FOR THE FOLLOWING COUNTIES...

IN CONNECTICUT...
LITCHFIELD.

IN MASSACHUSETTS...
BERKSHIRE.

IN EAST CENTRAL NEW YORK...
ALBANY...COLUMBIA...DUTCHESS...FULTON...GREENE...MONTGOMERY...RENSSELAER
...SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN VERMONT...

BENNINGTON AND WINDHAM.

NYZ032-033-038-251100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
1054 AM EDT THU JUN 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD APPROACHING COLD FRONT
TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...WITH
THE ACTIVITY DIMINISHING IN COVERAGE AND INTENSITY EARLY THIS
EVENING. THE STORMS WILL TRACK EASTERLY AT AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY...THEN AGAIN SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 1:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
104 PM EDT THU JUN 24 2010

CTZ001-013-NYZ063>066-241730-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN ULSTER NY-NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
104 PM EDT THU JUN 24 2010

...STRONG THUNDERSTORMS IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
  SOUTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF NEW PALTZ...
  SOUTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES WEST OF TILLSON TO 28 MILES SOUTHWEST OF WALLKILL...OR
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF NEW PALTZ TO 11
MILES SOUTHWEST OF GOSHEN...AND MOVING EAST AT 60 MPH.

THUNDERSTORMS WILL BE NEAR...
STAATSBURG...HYDE PARK AND HIGHLAND BY 110 PM EDT
WAPPINGERS FALLS...RED OAKS MILL...POUGHKEEPSIE AND MARLBORO BY 115
PM EDT
STANFORDVILLE...PLEASANT VALLEY AND MYERS CORNER BY 120 PM EDT

SNYDER
Special weather statement, Jun 24, 1:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
120 PM EDT THU JUN 24 2010

NYZ040-047>052-241745-
WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
MONTGOMERY NY-
120 PM EDT THU JUN 24 2010

...A STRONG THUNDERSTORM IN

  NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...LATHAM...COLONIE...
  SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CLIFTON PARK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...SCOTIA...SCHENECTADY...ROTTERDAM...
  NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 10 MILES WEST OF CENTRAL BRIDGE...OR
ABOUT 6 MILES NORTH OF COBLESKILL...AND MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
DELANSON BY 130 PM EDT
DUANESBURG BY 135 PM EDT
ALTAMONT AND 6 MILES SOUTH OF ROTTERDAM JUNCTION BY 140 PM EDT
ROTTERDAM...SCHENECTADY...SCOTIA AND NISKAYUNA BY 145 PM EDT

SNYDER

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:45 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region33 min
Jun 24, 2:10 PM EDTSevere Thunderstorm WarningALYRensselaer65 min
Jun 24, 4:06 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Schenectady, Schoharie54 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2010Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.